Connect with us

Food Supplements Cause Bone Problems and Heart Attacks?

Diet & Health

Food Supplements Cause Bone Problems and Heart Attacks?

Food Supplements, Heart Attacks

When it comes to hitting the gym and building muscle, many guys like to take shortcuts, taking supplements that contain steroids to bulk up faster. Well, they need to stop, because a new study finds that supplements can cause bone problems and even a heart attack.

That’s right, you’ve been inadvertently hurting yourself by taking supplements, and all for the sake of looking good for the ladies. As for Dr. Mukta Vasishta of Sir Ganga Ram Hospital in India puts it:

“Food supplements containing steroids may boost energy levels and help in building up muscles in initial stages, but this may also lead to calcium depletion causing bone health problems such as osteopenia, osteoarthritis and in severe cases osteoporosis in the long run.”

As if that isn’t enough, you also increase your risk of heart attacks:

“In some cases lipid levels are affected causing heart attack, stroke and followed by death, gastrointestinal problems such as dehydration may also occur,” the doctor added. “In worst cases, multi-organ failure is also seen.”

The US Food and Drug Administration (FDA) supports the study, adding that dietary supplements that contain anabolic steroids also increase risks of liver and kidney failure, pulmonary embolism, testicle shrinkage and male infertility.

Dr Ritika Samaddar, head of dietetics and nutrition at Max Super Specialty Hospital, advises people to be extra careful in their use of supplements:

“One should ensure that these products are approved by either FSSAI or FDA. Taking micronutrient supplements like vitamins and minerals in amounts more than the recommended amounts over a long period of time can lead to toxicity and affects the liver and kidney.”

In fact, the FDA warns people to stop taking food supplements that contain steroids and to consult their health care specialist if they experience nausea, abdominal or chest pains, shortness of breath and discolored urine.

For those looking to gain muscle, will you stop taking food supplements now that you know their negative side effects? No pain, no gain, right?

Want More Content Like This?

Signup now and receive an update once I publish new content.

I will never give away, trade or sell your email address. You can unsubscribe at any time.

Click to comment

More in Diet & Health

Trending

To Top